MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570600
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Inflammation (1932); Jaundice (2187)
Date of Event 02/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, the supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 11, 2018 that a wallflex biliary rx uncovered stent was implanted in the bile duct on (b)(6) 2016, as part of the e7034 wallflex biliary preop drainage natx clinical trial.According to the complainant, on (b)(4) 2016, baseline liver function tests were taken.Assessment of biliary obstructive symptoms (abos) was conducted and the following symptoms were reported: dark urine, jaundice, nausea/ vomiting, and itching.A 2.6 cm adenocarcinomic tumor was found in the head of the pancreas.On (b)(6) 2016, the patient underwent a study stent placement in an inpatient setting.A biliary sphincterotomy was performed during the stent placement procedure.Prophylactic antibiotics were administered.The 8mm x 40 mm wallflex biliary uncovered stent was placed in a satisfactory manner.On (b)(6) 2016, the patient experienced cholangitis and was hospitalized on (b)(6) 2016.On (b)(6) 2016, a naso-biliary drain was placed.According to the complainant, there were no visible abnormalities such as occlusion or migration of the stent but the cholangitis was also deemed "obstructive cholangitis due to study stent occlusion".It was also reported that "jaundice progressed even after fcsems, so we removed fcsems".On (b)(6) 2016, the patient underwent the curative intent surgery.Patient's karnofsky score was 70.No biliary obstructive symptoms were reported.Prophylactic antibiotics were administered.Reportedly, the tumor was confirmed resectable.The patient underwent a whipple procedure and the study stent was removed during the surgery before resecting the tumor.It was reported that the tumor was 2.5 cm.The patient was discharged on (b)(6) 2016.Reportedly, the patient completed the study on (b)(6) 2016, 30 days post surgery.Karnofsky score was 90.No biliary obstructive symptoms were reported.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7935939
Report Number3005099803-2018-60694
Device Sequence Number19210855
Product Code FGE
UDI-Device Identifier08714729759249
UDI-Public08714729759249
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2017
Device Model NumberM00570600
Device Catalogue Number56429
Device Lot Number0018434921
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR